Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 83, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2013, 4:41 PM CDT for Burke County, Mountrail County, North Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 4:41 PM CDT (21:41 UTC)
- Expired
- Jul 5, 2013, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Burke County, ND, Mountrail County, ND
The radar
The Minot AFB radar (KMBX), 105 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
899
WUUS53 KBIS 052141
SVRBIS
NDC013-061-052230-
/O.NEW.KBIS.SV.W.0083.130705T2141Z-130705T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
441 PM CDT FRI JUL 5 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BURKE COUNTY IN NORTHWEST NORTH DAKOTA
NORTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 530 PM CDT
* AT 437 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POWERS
LAKE....OR 40 MILES SOUTHEAST OF CROSBY...AND MOVING EAST AT 30
MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. WIND GUSTS UP TO 70 MPH
WAS REPORTED NEAR POWERS LAKE. A CAMPER WAS ALSO
BLOWN OVER 4 MILES WEST OF POWERS LAKE.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOSTWOOD AROUND 500 PM CDT.
PALERMO AROUND 525 PM CDT.
BLAISDELL AROUND 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4856 10223 4854 10223 4855 10218 4850 10197
4844 10197 4826 10207 4851 10285 4867 10275
TIME...MOT...LOC 2140Z 291DEG 25KT 4853 10259
HAIL...0.75IN
WIND...70MPH
$$
TM2 follow-up statements
851
WWUS53 KBIS 052203
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT FRI JUL 5 2013
NDC013-061-052230-
/O.CON.KBIS.SV.W.0083.000000T0000Z-130705T2230Z/
BURKE ND-MOUNTRAIL ND-
503 PM CDT FRI JUL 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MOUNTRAIL AND SOUTH CENTRAL BURKE COUNTIES UNTIL 530 PM CDT...
AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOSTWOOD...OR
49 MILES SOUTHEAST OF CROSBY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PALERMO AROUND 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4856 10223 4854 10223 4855 10218 4850 10197
4844 10197 4826 10207 4851 10285 4867 10275
TIME...MOT...LOC 2202Z 306DEG 22KT 4845 10248
HAIL...<.75IN
WIND...70MPH
$$
TM487
WWUS53 KBIS 052219
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
519 PM CDT FRI JUL 5 2013
NDC013-061-052230-
/O.CON.KBIS.SV.W.0083.000000T0000Z-130705T2230Z/
BURKE ND-MOUNTRAIL ND-
519 PM CDT FRI JUL 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MOUNTRAIL AND SOUTH CENTRAL BURKE COUNTIES UNTIL 530 PM CDT...
AT 518 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
LOSTWOOD...OR 52 MILES WEST OF MINOT...MOVING SOUTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PALERMO AROUND 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4856 10223 4854 10223 4855 10217 4850 10197
4843 10197 4826 10207 4845 10267 4865 10267
TIME...MOT...LOC 2219Z 298DEG 19KT 4840 10238
HAIL...0.75IN
WIND...70MPH
$$
TMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:52 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 5, 2:52 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 252 PM CDT FRI JUL 5 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 251 PM CDT FRI JUL 5 2013 THE MAIN FORECAST CONCERN THROUGH THE SHORT TERM PERIOD IS THUNDERSTORM COVERAGE AND POTENTIAL FOR SOME SEVERE WEATHER. STRONG STORMS...A FEW LIKELY PRODUCING SOME SMALL HAIL...HAVE MOVED INTO FAR NORTHWEST NORTH DAKOTA ON THE NOSE OF A H5 SHORT WAVE AND IN THE VICINITY OF A SURFACE TROUGH. THIS AREA WILL LIKELY HAVE THE BIGGEST THREAT FOR ISOLATED SEVERE STORMS THROUGH THE EVENING HOURS...WITH THE BIGGEST THREATS LARGE HAIL AND A FEW GUSTS AROUND 60 MPH. WILL ALSO BE WATCHING FOR A POSSIBLE ISOLATED BRIEF TORNADO IN BACKED LOW LEVEL FLOW NEAR A BOUNDARY IN THE NORTHWEST. LATER TONIGHT...SEVERE POTENTIAL SHOULD WANE AS STORMS SPREAD EASTWARD INTO CENTRAL NORTH DAKOTA. THE SURFACE TROUGH WILL BECOME ESTABLISHED THROUGH THE HEART OF THE FORECAST AREA BY SATURDAY AFTERNOON. AREA SOUTH OF HIGHWAY 200 AND EAST OF THE MISSOURI RIVER HAVE BEEN OUTLOOKED IN THE SPC DAY 2 SLIGHT RISK. HIGHER INSTABILITY...PWAT AOA 1.5 INCHES...ALONG WITH DEEP LAYER SHEAR AROUND 40 KTS INDICATE POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 251 PM CDT FRI JUL 5 2013 THE HIGHLIGHT OF THE EXTENDED FORECAST IS A CONTINUATION OF THE ACTIVE WEATHER PATTERN FROM THE SHORT TERM THROUGH TUESDAY...WITH MULTIPLE ROUNDS OF THUNDERSTORMS...SOME POSSIBLY SEVERE. THE 12 UTC GUIDANCE SUITE IS IN GOOD AGREEMENT ON QUASI-ZONAL FLOW ALOFT ACROSS THE NORTHERN PLAINS THROUGH TUESDAY...WITH A POTENTIAL RE-AMPLIFICATION OF THE INTERMOUNTAIN WEST RIDGE POSSIBLY PROPAPAGATING INTO THE NORTHERN PLAINS THURSDAY INTO FRIDAY. THIS SUPPORTS THE CONTINUED ACTIVE WEATHER PATTERN THROUGH TUESDAY. AT THIS TIME...MOST OF SUNDAY APPEARS TO BE DRY IN THE WAKE OF OVERNIGHT CONVECTION WITH SUBSIDENCE ALOFT...WITH POTENTIALLY LATE EVENING AND OVERNIGHT CONVECTION WITH WEAK IMPULSES ALOFT AND THE RIGHT ENTRANCE REGION OF THE JET. GREATER CHANCES FOR CONVECTION...POSSIBLY SEVERE...LOOKS TO BE MONDAY AFTERNOON INTO TUESDAY MORNING AS A MORE SIGNIFICANT SHORTWAVE PROPAGATES ACROSS THE REGION...WITH A POTENTIAL MCS APPARENT ON THE 12 UTC GFS/ECMWF/GEM. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 251 PM CDT FRI JUL 5 2013 MODEL CONSENSUS PROVIDED ENOUGH CONFIDENCE TO TAKE A STAB AT MORE SPECIFIC TIMING FOR SHOWERS/THUNDERSTORMS THROUGH THE TAF PERIOD. EXPECTING HIGHEST COVERAGE OF STORMS AT KISN/KDIK THROUGH THE EVENING...WITH THE FOCUS THEN SHIFTING TO KMOT/KBIS OVERNIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION...RP KINNEY LONG TERM...AYD
Hazardous weather outlook, Jul 5, 2:40 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT FRI JUL 5 2013 NDZ004-012-061945- BOTTINEAU-MCHENRY- 240 PM CDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW COULD PRODUCE SOME SMALL HAIL...BUT NO SEVERE STORMS ARE EXPECTED. RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT PERIODS OF THUNDERSTORMS SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA...WITH THUNDERSTORMS LIKELY MONDAY EVENING AND NIGHT. THE CHANCE OF THUNDERSTORMS CONTINUES INTO TUESDAY. SOME STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SATURDAY. NDZ001-002-009-010-017-018-031>033-040-041-043-044-061945- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 240 PM CDT FRI JUL 5 2013 /140 PM MDT FRI JUL 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND CONTINUE THROUGH THE OVERNIGHT HOURS. A FEW STORMS COULD BE SEVERE THROUGH THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT PERIODS OF THUNDERSTORMS SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA...WITH THUNDERSTORMS LIKELY MONDAY EVENING AND NIGHT. THE CHANCE OF THUNDERSTORMS CONTINUES INTO TUESDAY. SOME STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. NDZ003-005-011-013-019>023-025-034>037-042-045>048-050-051-061945- RENVILLE-ROLETTE-WARD-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 240 PM CDT FRI JUL 5 2013 /140 PM MDT FRI JUL 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SCATTERED THUNDERSTORMS...ESPECIALLY AFTER MIDNIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT SCATTERED TO WIDESPREAD THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SOME SEVERE STORMS ARE POSSIBLE...MAINLY EAST OF THE MISSOURI RIVER AND SOUTH OF HIGHWAY 200. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA...WITH THUNDERSTORMS LIKELY MONDAY EVENING AND NIGHT. THE CHANCE OF THUNDERSTORMS CONTINUES INTO TUESDAY. SOME STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING. RP KINNEY/AYD
In the hours before
Special weather statement, Jul 5, 2:19 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 219 PM CDT FRI JUL 5 2013 NDZ001-009-010-052015- DIVIDE-MOUNTRAIL-WILLIAMS- 219 PM CDT FRI JUL 5 2013 ...STRONG THUNDERSTORMS DEVELOPING NORTHWEST... AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM AMBROSE TO HANKS...AND MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CROSBY... BLACKTAIL LAKE... ZAHL... APPAM... ALAMO... CORINTH... NOONAN... WILDROSE... HAMLET... MCGREGOR... RAY... TIOGA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
Special weather statement, Jul 5, 3:16 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 316 PM CDT FRI JUL 5 2013 NDZ001-009-052115- DIVIDE-WILLIAMS- 316 PM CDT FRI JUL 5 2013 ...STRONG STORM NEAR WILLIAMS/DIVIDE COUNTY LINE... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR APPAM...OR 26 MILES SOUTHWEST OF CROSBY... MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 40 MPH...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM. MOTORISTS SHOULD BE PREPARED FOR PONDING WATER ON HIGHWAY 85 NEAR APPAM...AND LOCALIZED MINOR FLOODING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... APPAM... ALAMO... CORINTH... WILDROSE... HAMLET... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Special weather statement, Jul 5, 3:30 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT FRI JUL 5 2013 NDZ001-002-009-052130- BURKE-DIVIDE-WILLIAMS- 330 PM CDT FRI JUL 5 2013 ...STRONG THUNDERSTORMS CONTINUE NORTHWEST... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF HAMLET...OR 17 MILES SOUTHEAST OF CROSBY...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 40 MPH...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM. THIS STORM WILL LIKELY PRODUCE 1 TO 1.5 INCHES OF RAIN IN A SHORT TIME...WHICH WILL CAUSE PONDING WATER ON ROADS AND STREET FLOODING. DO NOT DRIVE INTO WATER OF ANY DEPTH. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN WILLIAMS...SOUTHEASTERN DIVIDE AND WESTERN BURKE COUNTIES. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Special weather statement, Jul 5, 4:15 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 415 PM CDT FRI JUL 5 2013 NDZ009-052200- WILLIAMS- 415 PM CDT FRI JUL 5 2013 ...STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS WILLIAMS COUNTY... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ALAMO...OR 24 MILES NORTHEAST OF WILLISTON...MOVING SOUTHEAST AT 15 MPH. MOTORISTS SHOULD BE PREPARED FOR PONDING WATER ON COUNTY ROAD 42 SOUTH OF CORINTH...AND LOCALIZED MINOR FLOODING. PEA SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHEELOCK... RAY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TM
Special weather statement, Jul 5, 4:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 429 PM CDT FRI JUL 5 2013 NDZ002-010-052215- BURKE-MOUNTRAIL- 429 PM CDT FRI JUL 5 2013 ...STRONG THUNDERSTORM HEADING TOWARDS POWERS LAKE... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BATTLEVIEW...OR 31 MILES SOUTHEAST OF CROSBY...MOVING SOUTHEAST AT 15 MPH. BOATERS ON POWERS LAKE OR SURROUNDING LAKES SHOULD SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... POWERS LAKE... LOSTWOOD... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:25 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 50 min |
| Jul 5, 5:29 PM CDT | Areal Flood Advisory | BIS | Burke, Mountrail | 6 hr |
| Jul 5, 6:08 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 37 min |
| Jul 5, 6:40 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 50 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.